MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW INSERTER LONG; TRAUMA INSTRUMENT

ZIMMER BIOMET, INC. CEPHALOMEDULLARY LAG SCREW INSERTER LONG; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the revision planned by the customer was impossible to perform.After the locking screw removal, they were unable to remove the head screw from the nail and consequently the nail itself.The screwdriver could not be fixed on the cephalic screw and therefore the screw could not be removed.The surgeon had a good vision of the screw and it had been cleared of any bony elements that could interfere between the screw and the screwdriver.The patient had general anesthesia and had surgery without success, the screw causing her pain could not be removed.The patient went to the surgery room in the morning and was discharged in the early afternoon.At the end of the afternoon, the patient was admitted to the service because of bleeding from the dressing.The bleeding was resolved, and the patient was released the next day.No further information is known.
 
Additional Manufacturer Narrative
(b)(4).G2: france.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Upon further assessment it was found that there was no issue with this device other that it being worn.The product did not contribute to the reported event.The product will be not reportable as it did not contribute to a serious injury and the malfunction has not contributed to a serious injury in the past.
 
Additional Manufacturer Narrative
(b)(4).It was discovered that the harm was identified as no harm because this device was not related to the reported event of the shaft not mating to the lag screw.However, it was returned worn.This will now be made not reportable.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CEPHALOMEDULLARY LAG SCREW INSERTER LONG
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19807871
Report Number0001822565-2024-02442
Device Sequence Number7497044
Product Code HSB
UDI-Device Identifier00889024062818
UDI-Public(01)00889024062818(10)64495544
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00249000350
Device Lot Number64495544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight64 KG